Idaho, 2007

High Wind and Strong Wind in Idaho, January 9 to 10, 2007

January 9 to 10, 2007 · NWS OTX · 2 events in 2 counties and zones

High winds occurred in Coeur D'Alene with the AWOS measuring a peak wind gust of 58 MPH at 8:15 PM PST. In the Sandpoint area, strong winds occurred with estimated wind gusts of 50 MPH.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

High winds occurred in Coeur D'Alene with the AWOS measuring a peak wind gust of 58 MPH at 8:15 PM PST. In the Sandpoint area, strong winds occurred with estimated wind gusts of 50 MPH. This led to areas of power outages in Sandpoint, Hope, and Clark Fork. A downed pole has to be replaced, and one tree landed across two lines knocking out power to 1,000 customers. Property damage from this event is estimated at $2,000.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jan 9, 3:33 PM PST, 27 minutes earlier.

Area forecast discussion, Jan 9, 3:33 PM PST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
333 PM PST TUE JAN 9 2007

.SYNOPSIS...YET ANOTHER STRONG STORM IS POISED TO STRIKE THE
INLAND NORTHWEST LATE THIS AFTERNOON AND TONIGHT BRINGING MORE
WINDS TO THE REGION. AFTER THIS STORM MOVES THROUGH...THE STAGE IS
SET FOR THE INVASION OF A COLD ARCTIC AIRMASS. THE COLD AIR WILL
LIKELY PERSIST OVER THE INLAND NORTHWEST THROUGH THE END OF THE
WEEK.

&&

.DISCUSSION...
TONIGHT...WIND ADVISORIES REMAIN IN AFFECT OVERNIGHT TO ADDRESS
GUSTY WINDS ASSOCIATED WITH AN INTENSE COLD FRONT PASSAGE. LOW
PRESSURE SYSTEM PASSES AN INTENSE AND FAIRLY DEEP SURFACE LOW
THROUGH SOUTHERN BRITISH COLUMBIA WHICH SWEEPS THE COLD FRONT
THROUGH THE FORECAST AREA. THE LOW LEVEL JET COUPLED WITH THE
INTENSE COLD FRONT WILL BE STRONG ENOUGH TO ALLOW FOR A
SIGNIFICANT WIND SHIFT TO SOUTHWEST THEN WEST WITH GUSTS TO 45 MPH
TONIGHT AS THE COLD FRONT PASSES FROM WEST TO EAST. THE FRONT
LOOKS STRONG ENOUGH TO ALLOW FOR VERY INTENSE BURST OF
RAIN/SNOWFALL ALONG IT WITH ITS PASSAGE AND ITS NORTHWEST TO
SOUTHEAST RELATIVE MOTION INTO THE REGION LEAD ONE TO PUT OUT A
BLOWING SNOW ADVISORY FOR THE BLUE MOUNTAINS AND THE CAMAS PRAIRIE
FOR OVERNIGHT AND INTO EARLY TOMORROW MORNING. ONCE THE FRONT
PASSES SNOW LEVELS DROP DOWN TO VALLEY FLOORS THROUGHOUT THE
FORECAST AREA AND SNOWFALL INTENSITY SHOULD DECREASE DRAMATICALLY
OR JUST PLANE STOP ALTOGETHER. SNOWFALL RATES MIGHT BE STRONG
ENOUGH IN THE IDAHO PANHANDLE TONIGHT INTO TOMORROW MORNING IN THE
6-12Z PERIOD BUT WITH ONLY A 6 HOUR DURATION AND THE SNOW LEVEL
STARTING OUT HIGH WHERE IT IS NOW THE SNOW ACCUMULATION SHOULD NOT
MEET 12 HOUR ADVISORY OR WARNING CRITERIA THERE BUT WILL STILL BE
HAZARDOUS IN TERMS OF BLOWING AND DRIFTING SNOW OVER HIGHER
ELEVATIONS...WITH THIS IN MIND WILL USE HAZARDOUS WEATHER OUTLOOK
TO MENTION NUISANCE WINDS...BLOWING SNOW... AND SNOW ALONG THE
I-90 CORRIDOR AS IT PASSES THROUGH SHOSHONE COUNTY. WILL STILL
HAVE TO MONITOR THE LOW TROP IN THE WATER VAPOR DARKENING...MODELS
DO NOT TAKE THE TROP FOLD INTO OUR FORECAST AREA BUT ITS STILL IN
CLOSE PROXIMITY...IF IT DOES INDEED COME INTO EASTERN WASHINGTON
AND NORTHERN IDAHO THEN AND INCREASE IN FORECAST WIND AND WIND
GUSTS TO THE ONGOING WIND ADVISORY WOULD BE NECESSARY.

WEDNESDAY THROUGH FRIDAY...MODELS IN PRETTY GOOD AGREEMENT OF THE
UPPER LEVEL TROUGH THAT IS IN BRITISH COLUMBIA MOVING SOUTH INTO THE
PACIFIC NORTHWEST. AS IT MOVES SOUTH IT WILL PUSH COLD CANADIAN AIR
INTO THE AREA. MODELS ARE SHOWING SOME PRECIPITATION (SNOW) FALLING
ALONG THE COLD FRONT WEDNESDAY AFTERNOON/EVENING...THEN DRYING
THROUGH THE REMAINDER OF THE WEEK. AFTER THE FRONT PASSES WE REMAIN
IN DRY NORTH TO NORTHEASTERLY FLOW. HAVE CONTINUED THE TREND OF
DECREASING CLOUD COVER AND KEPT TEMPERATURES BELOW MOS GUIDANCE.
LOOKS LIKE THE COLDEST MORNING WILL BE FRIDAY MORNING AS MOSTLY
CLEAR SKIES AND DRY AIR WILL ALLOW TEMPERATURES TO DROP TO SINGLE
DIGITS AND MANY NEGATIVE READINGS ACROSS THE NORTH PART OF THE
STATES. KEPT SOME WINDS GOING WEDNESDAY MORNING ACROSS THE EASTERN
THIRD OF THE COUNTY WARNING AREA...BUT BY AFTERNOON THEY DECREASE
DRASTICALLY.  /KOCH

FRIDAY NIGHT THROUGH MONDAY NIGHT...THE EXTENDED FORECAST PERIOD
AGAIN LOOKS TO BE EXTREMELY QUIET ACROSS THE INLAND NORTHWEST.
ONLY TWO PERIODS OF POTENTIAL SYNOPTIC SHORT WAVE ACTIVITY WILL
AFFECT THE CWA...AND NEITHER OF THESE LOOKS TO HAVE ANY POTENTIAL
FOR SIGNIFICANT PRECIPITATION. THE BIG STORY THROUGH THE PERIOD
WILL BE THE DRASTIC RETURN TO WINTER-LIKE CONDITIONS WITH
TEMPERATURES REMAINING BELOW NORMAL THROUGHOUT REGARDLESS OF THE
MODEL SOLUTION...ALTHOUGH MODEL SOLUTIONS WITH THE LOW LEVEL
THERMAL FIELD HAVE BECOME EXTREMELY DIVERGENT FROM THE WELL-
CLUSTERED APPEARANCE THEY DISPLAYED FOR MANY PREVIOUS RUNS OVER
THE PAST WEEK OR SO.

FIRST TO DISCUSS THE SHORT WAVE ACTIVITY...THE MOST PRONOUNCED
WAVE TO AFFECT THE CWA COMES THROUGH SATURDAY AFTERNOON AND INTO
EARLY SUNDAY NIGHT...DROPPING IN NORTHWESTERLY FLOW OUT OF BRITISH
COLUMBIA TOWARD THE CWA DOWN THE EASTERN FLANK OF AN AMPLIFYING
RIDGE OFF THE WEST COAST. THE TIMING ON THE
GFS...DGEX...CANADIAN...AND 00Z ECMWF WAS ALL RATHER SIMILAR WITH
THIS SYSTEM. THE CANADIAN AND GFS SEEM TO PORTRAY THE STRONGEST
500 MB ABSOLUTE VORTICITY LOBE...HOWEVER EVEN THE MOST BULLISH QPF
FROM THE CANADIAN INDICATES A MAXIMUM OF 0.1 MM OF LIQUID
EQUIVALENT. WITH LIFT BASICALLY UNDER 3 MICROBARS/SEC ON THE GFS
AND VERY MODEST ASCENT IN THE 280-290K LAYER...ALONG WITH MIXING
RATIOS OF AT BEST 1 G/KG...WHILE I DO BELIEVE A GOOD PORTION OF
THE CWA WILL SEE LIGHT SNOW SHOWER OR FLURRY ACTIVITY...DO NOT SEE
MUCH POTENTIAL OF MEASURING 0.01 OF LIQUID EQUIVALENT MANY PLACES
OUTSIDE OF THE MOUNTAINS...SO AGAIN MAINTAINED FLURRY WORDING AND
BELOW SLIGHT CHANCE POPS IN THE FORECAST.

WITH THE PASSAGE OF THE WAVE FOR SUNDAY...THE RIDGE OFF THE WEST
COAST CONTINUES TO AMPLIFY AND PER THE GFS...ECMWF...AND NCEP
MEAN...LIKELY CLOSE OFF A 500 MB ANTI-CYCLONE WEST OF SEATTLE.
THIS SOLUTION CREATES AN OMEGA BLOCK AS TWO CYCLONES CLOSE OFF AT
500 MB IN THE SOUTHWESTERN U.S. AND AT ABOUT 35N/140W. WITH
THIS...THE ESTABLISHED NORTHERLY FLOW OVER THE CWA WILL LIKELY
CONTINUE FOR THE REMAINDER OF THE EXTENDED FORECAST...WITH
TEMPERATURES REMAINING AT OR BELOW NORMAL. THE NEXT WAVE THAT
SEEMS TO HAVE ANY POTENTIAL OF AFFECTING THE CWA TRIES TO MOVE
OVER THE TOP OF THE ANTI-CYCLONE BY TUESDAY...BUT THE VAST
MAJORITY OF LIFT AND MOISTURE GOES INTO BRITISH COLUMBIA.

FOR TEMPERATURES...VAST DIFFERENCES ABOUND IN HOW THE MODELS ARE
HANDLING TEMPERATURES FROM 850 MB DOWN TO THE SURFACE. THE SPREAD
AMONGST THE GFS...ECMWF...AND DGEX IS OFTEN UP TO 10C THROUGH THE
FORECAST PERIOD AT 850 MB. WITH THE ANTI-CYCLONE CLOSING OFF THE
WEST COAST...BELIEVE THE COLDER SOLUTIONS OF THE GFS AND DGEX ARE
MORE LIKELY TO VERIFY AS A SETUP WITH A CLOSED LOW DROPPING OFF
THE PACIFIC COAST TENDS TO BE ONE WERE COLD AIR CAN PENETRATE MORE
EFFECTIVELY TOWARD THE WEST COAST AT THE SURFACE. GIVEN THIS
TENDENCY...THE GFS AND DGEX WERE MORE HEAVILY FOLLOWED FOR
TEMPERATURES THROUGH THE EXTENDED WITH THE ECMWF LARGELY IGNORED.
FURTHERMORE...DIFFERENCE BETWEEN RAW SURFACE TEMPERATURE GRIDS AND
BIAS CORRECTED GRIDS WERE STILL STARK TODAY...THOUGH NOT NEARLY AS
STARK AS YESTERDAY. HAVE GENERALLY STAYED BELOW MEX GUIDANCE IN
FAVOR OF A SOLUTION SLIGHTLY COLDER THAN THE GFS AND TO IGNORE
CLIMO BIAS OF THE MEX MOS GUIDANCE THROUGH THE EXTENDED FORECAST.
/FRIES

&&

.AVIATION...WINDS GENERALLY WILL BE ON THE INCREASE ACROSS THE AREA
THIS EVENING AS A COLD FRONT MOVES THROUGH...WITH WINDS BACKING TO
WESTERLY AT MOST LOCATIONS.  AREAS OF -RA THIS EVENING WILL CHANGE
TO -SN OVERNIGHT WITH POSSIBLE LOCAL VISIBILITY RESTRICTIONS IN SNOW
SHOWERS WITH CIGS GRADUALLY WORSENING AS TIME GOES ON.  WINDS WILL
GRADUALLY SUBSIDE TOMORROW AS PRECIPITATION MOVES OUT EARLY AND CIGS
GENERALLY IMPROVE BY AFTERNOON...ESPECIALLY AROUND KMWH AND KEAT.
/FRIES

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        25  27  10  15   1  13 /  50  30  30   0   0   0
COEUR DALENE  28  29  10  13   2  11 /  60  30  30   0   0   0
PULLMAN        30  31  11  17   3  13 /  70  20  30  20   0   0
LEWISTON       34  36  18  23   9  19 /  70  20  30  20   0   0
COLVILLE       24  27   5  13  -3  13 /  40  20  20   0   0   0
SANDPOINT      27  28   9  13  -4  11 /  70  30  20   0   0   0
KELLOGG        26  27   5  11  -1  11 /  80  50  30  10   0   0
MOSES LAKE     30  33  11  20   5  17 /  30  20  20   0   0   0
WENATCHEE      27  31  12  15   4  15 /  30  20  20   0   0   0
OMAK           24  27   2   8  -2   9 /  40  20  20   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY UNTIL 1 AM PST WEDNESDAY FOR COEUR DALENE AREA...
     IDAHO PALOUSE...LEWIS AND SOUTHERN NEZ PERCE COUNTIES...
     LEWISTON AREA.

     SNOW AND BLOWING SNOW ADVISORY FROM 10 PM THIS EVENING TO 10 AM
     PST WEDNESDAY FOR LEWIS AND SOUTHERN NEZ PERCE COUNTIES.

WA...WIND ADVISORY UNTIL 1 AM PST WEDNESDAY FOR LOWER GARFIELD AND
     ASOTIN COUNTIES...MOSES LAKE AREA...NORTHEAST MOUNTAINS...
     OKANOGAN VALLEY...SPOKANE AREA...UPPER COLUMBIA BASIN...
     WASHINGTON PALOUSE...WATERVILLE PLATEAU...WENATCHEE AREA.

     SNOW AND BLOWING SNOW ADVISORY FROM 10 PM THIS EVENING TO 10 AM
     PST WEDNESDAY FOR NORTHEAST BLUE MOUNTAINS.

&&
Hazardous weather outlook, Jan 9, 1:36 PM PST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
136 PM PST TUE JAN 9 2007

IDZ002-003-026-WAZ032>036-041-043-044-101430-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
WENATCHEE...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
WATERVILLE...MANSFIELD
136 PM PST TUE JAN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WIND ADVISORY IN EFFECT UNTIL 1 AM PST WEDNESDAY.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEANPWOTX  /WWUS76 KOTX/

.DAY ONE...THIS AFTERNOON AND TONIGHT

A VERY INTENSE COLD FRONT WILL PASS THROUGH THE AREA ALLOWING FOR
ONGOING SOUTHERLY WINDS TO INCREASE THEN SHIFT TO THE SOUTHWEST
AND WEST AND BRING WIND GUSTS UP TO 45 MPH TO THE AREA LATE THIS
EVENING AND OVERNIGHT. SOME RAIN AND SNOW WILL OCCUR WITH THE
FRONT PASSAGE AND MIGHT BE INTENSE ALONG THE FRONT BUT ANY
ACCUMULATING AMOUNTS ARE NOT EXPECTED TO BE SIGNIFICANT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SURGE OF COLD AIR INTO THE INLAND NORTHWEST FROM CANADA WILL
BRING COLDER TEMPERATURES TO MUCH OF THE AREA FOR MOST OF THE WEEK.

IDZ001-WAZ038-101430-
NORTHERN PANHANDLE-OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...REPUBLIC...INCHELIUM
136 PM PST TUE JAN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO
AND NORTH CENTRAL WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A VERY INTENSE COLD FRONT WILL PASS THROUGH THE AREA ALLOWING FOR
ONGOING SOUTHERLY WINDS TO INCREASE THEN SHIFT TO THE SOUTHWEST
AND WEST AND BRING WIND GUSTS UP TO 45 MPH TO THE AREA LATE THIS
EVENING AND OVERNIGHT...PRIMARILY TO MOUNTAINS AND UNSHELTERED
VALLEY LOCATIONS. SOME RAIN AND SNOW WILL OCCUR WITH THE FRONT
PASSAGE AND MIGHT BE INTENSE ALONG THE FRONT BUT ANY ACCUMULATING
AMOUNTS ARE NOT EXPECTED TO BE SIGNIFICANT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SURGE OF MUCH COLDER AIR INTO THE INLAND NORTHWEST FROM CANADA
WILL BRING COLDER TEMPERATURES TO MUCH OF THE AREA FOR MOST OF THE WEEK

WAZ037-101430-
NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS
136 PM PST TUE JAN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WIND ADVISORY IN EFFECT UNTIL 1 AM PST WEDNESDAY.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEANPWOTX  /WWUS76 KOTX/

.DAY ONE...THIS AFTERNOON AND TONIGHT

A VERY INTENSE COLD FRONT WILL PASS THROUGH THE AREA ALLOWING FOR
ONGOING SOUTHERLY WINDS TO INCREASE THEN SHIFT TO THE SOUTHWEST
AND WEST AND BRING WIND GUSTS UP TO 45 MPH TO THE AREA LATE THIS
EVENING AND OVERNIGHT...PRIMARILY TO MOUNTAINS AND UNSHELTERED
VALLEY LOCATIONS. SOME RAIN AND SNOW WILL OCCUR WITH THE FRONT
PASSAGE AND MIGHT BE INTENSE ALONG THE FRONT BUT ANY ACCUMULATING
AMOUNTS ARE NOT EXPECTED TO BE SIGNIFICANT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SURGE OF COLD AIR INTO THE INLAND NORTHWEST FROM CANADA WILL
BRING COLDER TEMPERATURES TO MUCH OF THE AREA FOR MOST OF THE WEEK.

WAZ042-101430-
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
136 PM PST TUE JAN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A VERY INTENSE COLD FRONT WILL PASS THROUGH THE AREA ALLOWING FOR
ONGOING SOUTHERLY WINDS TO INCREASE THEN SHIFT TO THE SOUTHWEST
AND WEST AND BRING WIND GUSTS UP TO 45 MPH TO THE AREA LATE THIS
EVENING AND OVERNIGHT...PRIMARILY TO MOUNTAINS AND UNSHELTERED
VALLEY LOCATIONS. SOME RAIN AND SNOW WILL OCCUR WITH THE FRONT
PASSAGE AND MIGHT BE INTENSE ALONG THE FRONT BUT ANY ACCUMULATING
AMOUNTS ARE NOT EXPECTED TO BE SIGNIFICANT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SURGE OF MUCH COLDER AIR INTO THE INLAND NORTHWEST FROM CANADA
WILL BRING COLDER TEMPERATURES TO MUCH OF THE AREA FOR MOST OF THE WEEK

IDZ027-101430-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE...
WINCHESTER
136 PM PST TUE JAN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WIND ADVISORY IN EFFECT UNTIL 1 AM PST WEDNESDAY.
   SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 10 PM THIS
     EVENING TO 10 AM PST WEDNESDAY.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/
   SEANPWOTX  /WWUS76 KOTX/

.DAY ONE...THIS AFTERNOON AND TONIGHT

A VERY INTENSE COLD FRONT WILL PASS THROUGH THE AREA ALLOWING FOR
ONGOING SOUTHERLY WINDS TO INCREASE THEN SHIFT TO THE SOUTHWEST
AND WEST AND BRING WIND GUSTS UP TO 45 MPH TO THE AREA LATE THIS
EVENING AND OVERNIGHT. SOME RAIN AND SNOW WILL OCCUR WITH THE
FRONT PASSAGE...INTENSE ENOUGH TO BRING SIGNIFICANT SNOW
ACCUMULATION TO THE CAMAS PRAIRIE OVERNIGHT AND INTO EARLY
WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SURGE OF COLD AIR INTO THE INLAND NORTHWEST FROM CANADA WILL
BRING COLDER TEMPERATURES TO MUCH OF THE AREA FOR MOST OF THE WEEK.

WAZ031-101430-
NORTHEAST BLUE MOUNTAINS-
INCLUDING THE CITIES OF...ANATONE...PEOLA
136 PM PST TUE JAN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 10 PM THIS
     EVENING TO 10 AM PST WEDNESDAY.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...THIS AFTERNOON AND TONIGHT

A VERY INTENSE COLD FRONT WILL PASS THROUGH THE AREA ALLOWING FOR
ONGOING SOUTHERLY WINDS TO INCREASE THEN SHIFT TO THE SOUTHWEST
AND WEST AND BRING WIND GUSTS UP TO 45 MPH TO THE AREA LATE THIS
EVENING AND OVERNIGHT. SOME RAIN AND SNOW WILL OCCUR WITH THE
FRONT PASSAGE...INTENSE ENOUGH TO BRING SIGNIFICANT SNOW
ACCUMULATION TO THE NORTHEAST BLUE MOUNTAINS OVERNIGHT AND INTO
EARLY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SURGE OF MUCH COLDER AIR INTO THE INLAND NORTHWEST FROM CANADA
WILL BRING COLDER TEMPERATURES TO MUCH OF THE AREA FOR MOST OF THE WEEK

IDZ004-101430-
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN
136 PM PST TUE JAN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A VERY INTENSE COLD FRONT WILL PASS THROUGH THE AREA ALLOWING FOR
ONGOING SOUTHERLY WINDS TO INCREASE THEN SHIFT TO THE SOUTHWEST
AND WEST AND BRING WIND GUSTS UP TO 45 MPH TO THE AREA LATE THIS
EVENING AND OVERNIGHT...PRIMARILY TO MOUNTAINS AND FAIRLY
UNSHELTERED PASSES. SOME RAIN AND SNOW WILL OCCUR WITH THE FRONT
PASSAGE...INTENSE ENOUGH TO BRING NUISANCE SNOW ACCUMULATIONS. IN
ADDITION THE WIND WILL ALLOW FOR BLOWING AND DRIFTING OF SNOW
POSSIBLY REDUCING VISIBILITIES AT TIMES OVER HIGHER PASSES ALONG
THE I-90 CORRIDORE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SURGE OF MUCH COLDER AIR INTO THE INLAND NORTHWEST FROM CANADA
WILL BRING COLDER TEMPERATURES TO MUCH OF THE AREA FOR MOST OF THE WEEK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind, 1 high wind. Local standard time, as filed.

Strong Wind, Northern Panhandle

When
January 9, 4:00 PM PST to January 10, 1:00 AM PST
Where
Northern Panhandle forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
48.247, -116.588 (the zone’s center; the record gives no point)

High Wind, Coeur D'Alene Area

When
January 9, 7:30 PM PST to January 10, 12:00 AM PST
Where
Coeur D'Alene Area forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
47.675, -116.700 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2007Every state in 2007This day in weather historyWarnings in Idaho, January 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11434, 11913.